# SDR CA981130019

- Difficulty date: November 10, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Make and model: Piper PA-31
- Engine: Lyc TIO540A2B
- System (JASC): 8120 · Exhaust Turbocharger
- Part: Support
- Part number: LW10119
- Condition: Broken
- Location: Turbocharger
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) ENGINE RECEIVED FROM OVERHAUL ON EXCHANGE.  INSPECTION FOUND THE BOLT HOLDING THE TOP TURBO ROD TO THE ENGINE BENT.  THE BOLT WAS BENT DUE TO IT BEING FORCED TO MOUNT A SUPPORT PLATE WITH INCORRECT DIMENSIONS.  THE FORCING OF THE SUPPORT PLATE LED TO ITS CRACKING.  THIS LED TO AN OIL LEAK CAUSED BY UNDUE STRAIN ON THE TURBO INSTALLATION.  A NEW PLATE WAS INSTALLED AND IT WAS REPORTED THAT EVRYTHING FELL INTO PLACE.
